MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-13
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitants: (b)(6) 300-10-45 - equinoxe replicator plate 4.5mm o/s.(b)(6) 300-20-02 - equinox square torque define screw drive kit.(b)(6) 300-30-10 - equinoxe preserve stem 10mm.(b)(6) 315-35-00 - glnd kwire.(b)(6) 315-35-00 - glnd kwire.H3: customer has indicated that the product is in process of being returned for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that this patient's right shoulder was revised approximately 7 years post initial operation.The poly had been worn and broken into pieces.There was a main fracture across the middle of poly.The peripheral pegs and poly were removed with forceps.The middle of the center cage was still in the bone and solidly fixed.The removal tool was used to extract in a single piece.The patient's rotator cuff was fully intact.The preserve stem was exposed proximally due to lytic lesions, but was noted to be well fixed.Osteolysis was also observed on the glenoid side which required bone grafting.Patient was revised from an anatomic to reverse.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11.The following sections were corrected: h6.H11: the complaint device was evaluated, and the reported event was not confirmed.The evaluation identified suggests primary articulation between the glenoid component and the humeral head.The glenoid body has a complete fracture through the body with additional cracks propagating throughout the body.Both the complete fracture and additional cracks on the glenoid body appear to have initiated at the location of the center cage.The circular defect likely occurred due to center cage fracture and subsequent wearing through the glenoid body during in-vivo loading.Additionally, there does not appear to be any residual cement on the remaining peripheral pegs.Based on the relative thickness observed on some portions of the explanted glenoid, it appears that the glenoid underwent the majority of the wear around the location of the center cage.Following the observed fracture of the cage, eccentric loading of the glenoid likely resulted in the observed gradual wear, which created a concentrated stress point that ultimately led to the fracture of the entire polyethylene body.However, the series of events cannot be confirmed from the information provided.The medial aspect of the center cage appears to be worn.Following the center cage fracture and subsequent wear of the cage through the polyethylene body, it is likely that the center cage began abnormally articulating with the humeral head.However, this cannot be confirmed as the provided.The ct scan taken about 2 years after the initial surgery indicates there are radiolucent lines around the superior peg and center cage.This could be an indicator of loosening and/or micromotion of the pegs.However, this cannot be confirmed from the information provided.Additionally, based on the approximate locations of the humeral side, it appears that the humeral components have migrated superiorly over time.This could be an indicator for rotator cuff deficiencies; however, it was reported that the patient¿s rotator cuff ¿was fully intact.¿ based on the approximate alignment, it appears that the peripheral pegs and center cage are no longer parallel to one another, consistent with the observed fracture of the center cage and glenoid body.This failure is commonly caused by off-axis drilling of the peripheral pegs during implantation and/or incomplete seating of the glenoid component resulting in eccentric loading around a well-fixed cage.However, based on the 2-year post-operative ct , the glenoid does not appear to be improperly seated or implanted off-axis.However, this cannot be confirmed as initial post-operative radiographs were not provided.Additionally, there appears to be areas within the glenoid bone that could be an indicator for glenoid defects and/or cysts.These defects could have allowed for micromotion of the center cage and peripheral pegs resulting in the observed fracture.Additionally, it appears that the medial aspect of the center cage may be abnormally articulating with the humeral head.Following the fracture and subsequent wear through the glenoid body, the center cage likely began articulating with the humeral head, resulting in the observed wear.However, the sequence of events cannot be confirmed from the information provided.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, was likely the result of the prosthesis fracture of the glenoid body following fracture of the center cage and subsequent wear through the glenoid body.The potential contributions of off-label non-cemented usage of the glenoid peripheral pegs, off-axis drilling of the peripheral peg holes, improper initial seating of the glenoid component, and/or patient-related issues cannot be confirmed from the information provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, BETA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key22560826
Report Number1038671-2025-02537
Device Sequence Number21214512
Product Code KWS
UDI-Device Identifier10885862172693
UDI-Public10885862172693
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Catalogue Number314-13-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexMale